EconPapers    
Economics at your fingertips  
 

Overlapping risk adjusted sets of priors and the existence of efficient allocations and equilibria with short-selling

Rose-Anne Dana () and Cuong Le Van ()
Additional contact information
Rose-Anne Dana: CEREMADE - CEntre de REcherches en MAthématiques de la DEcision - Université Paris Dauphine-PSL - PSL - Université Paris Sciences et Lettres - CNRS - Centre National de la Recherche Scientifique
Cuong Le Van: CES - Centre d'économie de la Sorbonne - UP1 - Université Paris 1 Panthéon-Sorbonne - CNRS - Centre National de la Recherche Scientifique, University of Exeter Business School - University of Exeter, PSE - Paris School of Economics - UP1 - Université Paris 1 Panthéon-Sorbonne - ENS-PSL - École normale supérieure - Paris - PSL - Université Paris Sciences et Lettres - EHESS - École des hautes études en sciences sociales - ENPC - École nationale des ponts et chaussées - CNRS - Centre National de la Recherche Scientifique - INRAE - Institut National de Recherche pour l’Agriculture, l’Alimentation et l’Environnement

Post-Print from HAL

Abstract: The theory of existence of equilibrium with short-selling is reconsidered under risk and ambiguity modelled by risk averse variational preferences. A sufficient condition for existence of efficient allocations is that the relative interiors of the risk adjusted sets of expectations overlap. This condition is necessary if agents are not risk neutral at extreme levels of wealths either positive or negative. It is equivalent to the condition that there does not exist mutually compatible trades, with non negative expected value with respect to any risk adjusted prior, strictly positive for some agent and some prior. It is shown that the more uncertainty averse and the more risk averse the agents, the more likely are efficient allocations and equilibria to exist.

Keywords: Uncertainty; risk; common prior; equilibria with shortselling; Variational preferences (search for similar items in EconPapers)
Date: 2010-11
Note: View the original document on HAL open archive server: https://shs.hal.science/halshs-00470670v1
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (54)

Published in Journal of Economic Theory, 2010, 145 (6), pp.2186-2202. ⟨10.1016/j.jet.2010.08.002⟩

Downloads: (external link)
https://shs.hal.science/halshs-00470670v1/document (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:hal:journl:halshs-00470670

DOI: 10.1016/j.jet.2010.08.002

Access Statistics for this paper

More papers in Post-Print from HAL
Bibliographic data for series maintained by CCSD ().

 
Page updated 2025-03-19
Handle: RePEc:hal:journl:halshs-00470670